Thunderstorm Wind, Greer
- When
- August 20, 2:05 AM CST
- Where
- Greer County, 5 mi SE of Mangum
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.833, -99.433
Wind was measured by the Oklahoma mesonet.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 20, 1:12 AM CST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 212 AM CDT SUN AUG 20 2006 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH MONDAY OVER MOST OF OK AND ADJACENT PARTS OF NORTH TX. THE BETTER CHANCES WILL REMAIN OVER THE NORTHERN 2/3 OF THIS AREA WHERE IS THE DEEPER TROPICAL PACIFIC MID-LEVEL MOISTURE AND LIFT OVER THE FRONT. ADDITIONALLY, THE SURFACE HIGH IN THE MID-MISSOURI VALLEY TODAY AND MONDAY WILL KEEP MODERATE UPSLOPE FLOW IN WESTERN OK TO SUSTAIN PERIODS OF RAIN. THE FRONT IS EXPECTED TO LANGUISH NEAR THE RED RIVER TODAY KEEPING AFTERNOON TEMPERATURES COOLER THAN THOSE YESTERDAY. LATER TODAY AND MONDAY, THE FRONT SHOULD BE A FOCUS FOR SCATTERED THUNDERSTORMS NEAR THE RED RIVER, BUT THESE WOULD BE OF LESS COVERAGE THAN THOSE FARTHER NORTH. A WEAK WAVE ON THE SOUTHERN EDGE OF THE WESTERLIES MAY ENHANCE THE CHANCES MONDAY AND MONDAY NIGHT ACROSS THE NORTHERN HALF OF OK. TUESDAY IS EXPECTED TO BE A TRANSITION DAY TO FEW SHOWERS BEFORE WEDNESDAY THROUGH FRIDAY BRINGS LOW CHANCES OF RAIN AND TEMPERATURES NEAR NORMALS. THE NEXT FRONT AND GOOD CHANCE FOR RAIN COMES IN THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 91 69 89 68 / 50 30 40 20 HOBART OK 91 69 88 68 / 40 40 40 30 WICHITA FALLS TX 96 74 93 72 / 30 30 30 30 GAGE OK 83 65 87 61 / 60 30 40 30 PONCA CITY OK 85 67 88 65 / 60 30 30 20 DURANT OK 97 75 93 72 / 20 30 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT SAT AUG 19 2006
OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
855 PM CDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO ORGANIZED SEVERE WEATHER IS EXPECTED TONIGHT.
DISCUSSION...
A FRONTAL BOUNDARY EXTENDING FROM SOUTHWEST OKLAHOMA NORTHEAST INTO
CENTRAL AND NORTHEAST OKLAHOMA WILL CONTINUE TO PUSH SLOWLY SOUTHWARD
TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP NORTH
OF THE BOUNDARY TONIGHT...ESPECIALLY ACROSS CENTRAL AND NORTHERN
OKLAHOMA. THE STRONGER STORMS TONIGHT WILL BE CAPABLE OF PRODUCING
WINDS TO 50 MPH...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH EARLY NEXT WEEK AS A COLD
FRONT STALLS OVER THE REGION AND DISSIPATES. ISOLATED SEVERE STORMS
WILL BE POSSIBLE...MAINLY DURING THE LATE AFTERNOON THROUGH EARLY
EVENING HOURS EACH DAY.
OTHER HAZARDOUS WEATHER...
FIRE DANGERS WILL INCREASE THROUGH THE WEEK AS TEMPERATURES BEGIN TO
RISE TO ABOVE NORMAL LEVELS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
SIXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 905 PM CDT SAT AUG 19 2006 OKZ026-030-200230- LINCOLN OK-POTTAWATOMIE OK- 905 PM CDT SAT AUG 19 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND POTTAWATOMIE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED NEAR THE SOUTHERN LINCOLN AND NORTHERN POTTAWATOMIE COUNTY LINE...MOVING NORTHEAST AT 10 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE STORM. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT SAT AUG 19 2006 OKZ028-029-200300- CLEVELAND OK-MCCLAIN OK- 935 PM CDT SAT AUG 19 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND MCCLAIN COUNTIES. THUNDERSTORMS... WITH BRIEF HEAVY RAINS AND LOCAL WIND GUSTS TO NEAR 40 MPH... WILL MOVE ACROSS THE CENTRAL PART OF NORMAN... AND ACROSS FAR NORTHERN MCCLAIN COUNTY INTO SOUTHWEST OKLAHOMA CITY. THE STORMS WERE MOVING NORTHEAST AROUND 10 MPH. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1008 PM CDT SAT AUG 19 2006 OKZ025-029-200330- OKLAHOMA OK-CLEVELAND OK- 1008 PM CDT SAT AUG 19 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN CLEVELAND AND SOUTHERN OKLAHOMA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHERN OKLAHOMA CITY AT 1008 PM CDT...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 45 MPH AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1030 PM CDT SAT AUG 19 2006 OKZ023-200400- CADDO OK- 1030 PM CDT SAT AUG 19 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER BINGER AT 1030 PM CDT...MOVING NORTHEAST AT 20 MPH. STRONG WINDS TO 45 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH THIS STORM.
The Altus AFB radar (KFDR), 67 km away, was scanning. The volume nearest the first event began at 08:03 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Wind was measured by the Oklahoma mesonet.
Wind was measured by the Oklahoma mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530271, 5530268, 5530269, 5530270.